Asymptotic structure of fast dynamo eigenfunctions

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

The eigenfunctions of the kinematic dynamo problem exhibit complicated spatial structure when the magnetic diffusivity is small. When the base flow is spatially periodic, we may study this structure by examining the Fourier components of the eigenfunction at large wavevectors. In this regime we may seek a WKB form in terms of slowly-varying functions of wavevector. The resulting hierarchy of equations may be systematically analysed for both zero and small nonzero diffusivities.

Original languageEnglish (US)
Title of host publicationTubes, Sheets and Singularities in Fluid Dynamics
EditorsK. BAJER, H.K. MOFFATT
Pages157-168
Number of pages12
StatePublished - Dec 1 2004

Publication series

NameFluid Mechanics and its Applications
Volume71
ISSN (Print)0926-5112

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Fluid Flow and Transfer Processes

Fingerprint Dive into the research topics of 'Asymptotic structure of fast dynamo eigenfunctions'. Together they form a unique fingerprint.

  • Cite this

    Bayly, B. J. (2004). Asymptotic structure of fast dynamo eigenfunctions. In K. BAJER, & H. K. MOFFATT (Eds.), Tubes, Sheets and Singularities in Fluid Dynamics (pp. 157-168). (Fluid Mechanics and its Applications; Vol. 71).